|medication and depression
Dec 19, 2006
hi i have been taking sustiva and truvada since july of 2005, nine months into the drug therapy i became very depressed, not wanting to do anything, not to the poing of suicidal. but bad enough, my guess is that its from the sustiva, the medication is working my cd4 is 700 and viral load undetected, so not wanting to change my medication my MD put me on brupropion which is helping alot. my question is will i have to stay on the antidepresants as long as im on sustiva or can i wean myself off the brupropion which i take 150mg 2x a day. will the depression come back if im off the antidepressant. is this common side effect. i now take the combo atriptla which are the same meds all in one pill. i find that i have less side effects from this one pill than i did when taking the sustiva by itslef.
| Response from Dr. Horwath
Bupropion is a good treatment for depression, and it certainly appears to have worked well for you. There is no way to know if you need to take it long term except by trying to come off it for a period of time. Depression does sometimes occur as a response to taking Sustiva, but it may not recur at a later date even though you are still on the drug. Of course, if it does recur, then you should resume the bupropion.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Hairy Tongue After Unprotected Sex Without Ejaculation Worried I Have HIV
- Headache After Unprotected Anal Sex Worried I Have HIV
- Itchy Red Spots After Fingering Sign Of HIV AIDS
- Trouble Urinating After Insertive Anal Sex Worried I Have HIV
- Vaginal Discharge After Swallowing Cum Worried I Have HIV
- Can Mosquitoes Give You Std's?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.